So I guess this is maybe a new stage. Dad (93, on hospice) had another fall with no obvious injuries.. however he could have had another brain bleed. Since then he has been combative and aggressive and they are now giving him .5 Klonopin twice a day and he's asleep all the time. I obviously don't want him hurting his caregivers but I also don't like that he's asleep all the time.
To complicate things, dad has an undiagnosed adrenal insufficiency (possibly Addisons disease?) and is getting steroids to keep his electrolytes in order and keep his blood pressure up. When he's not on his steroid med, he's an absolute zombie, completely weak and sleepy. May as well be comatose. But with the right meds, he has had some quality of life.
So now he's taking steroid meds to get his BP up and make him alert and other meds (currently Klonopin) to make him sleep all the time. Makes no sense. I don't want him to have an adrenal crisis which could cause death, but on the other hand, if they intend to keep him asleep all the time, that's not much quality.
Has anyone faced a decision similar to this before? Any suggestions how to get things in the right balance?